Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Depressed before HIV and Worse now
Oct 30, 2005

I have dealt with depression since I was in my early teens...I'm now 42 HIV+ for 3years now and been on HIV meds from the beginning (Combivir and Sustiva). I have been on anti depressants since I was 19 and have switched those meds 4 times since then. The depression is getting worse...causing thoughts that I would only have a couple of times a year (Now they are weekly). Does Sustiva over time cause greater depression for those that have suffered with it prior to taking this drug? I'm at a loss...nothing in my life has changed since my diagnoses with HIV.

Response from Dr. Henry

There clearly is a small subset of patients who have lingering psychological problems with Sustiva. It might be worth discussing with your HIV doc whether a trial on an alternative regimen (such as nevirapine or a boosted or non-boosted PI) for 2-3 months is an option for you given your treatment history. KH



Previous
Kaketra and pain ...
Next
Hey doctor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement